Alert archive / Ohio / Areal Flood Warnings in 2009

Areal Flood Warning 9, NWS Cleveland, OH

March 8, 2009Wyandot County, Ohio

NWS Cleveland, OH issued this areal flood warning at Mar 8, 2009, 12:24 PM EDT for Wyandot County, Ohio. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 12:24 PM EDT (16:24 UTC)
Expired
Mar 9, 2009, 6:15 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 137 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Mar 8, 10:26 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 8, 10:26 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 AM EDT SUN MAR 8 2009

.SYNOPSIS...
A FRONT STALLED ACROSS CENTRAL OHIO WILL LIFT NORTH AS A WARM
FRONT TODAY...AS A LOW PRESSURE SYSTEM MOVES INTO LOWER MICHIGAN
THIS EVENING. THE LOW WILL MOVE INTO UPSTATE NEW YORK OVERNIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK UPDATE ALREADY OUT. APPEARS SOUTHERN AREAS WILL SEE A BREAK
IN THE SHOWER ACTIVITY FOR A FEW HOURS. HAVE ALSO BUMPED TEMPS UP
SLIGHTLY SOUTHERN AREAS AS THE WARM FRONT SHOULD MOVE BACK THROUGH
THIS AFTERNOON. SPC SAYS THERE IS A SLIGHT CHANCE OF SEVERE
WEATHER THIS AFTERNOON. THERE IS SOME THUNDER OVER INDIANA BUT
CLOUDS OVER LOCAL AREA SHOULD KEEP THREAT FAIRLY MINIMAL. IF WE DO
SEE SOME CLEARING...THEN WATCH OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
MODELS IN GOOD AGREEMENT MOVING LOW INTO UPSTATE NEW YORK BY
TOMORROW MORNING...AND OFF THE MID ATLANTIC COAST TOMORROW
AFTERNOON AS HIGH PRESSURE QUICKLY MOVES OVER THE AREA. BUT THE
BREAK FROM THE RAIN WILL BE SHORT LIVED...AS ALL THREE MODELS
MOVE A LOW INTO THE MIDDLE MISSISSIPPI VALLEY TUESDAY...LIFTING A
WARM FRONT ACROSS THE AREA. LEANED MORE TOWARD THE SLOWER NAM/ECMWF
THAN THE FASTER GFS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LONG TERM BEGINS WEDNESDAY WITH LITTLE CHANGE TO CURRENT FORECAST
THROUGH THE REMAINDER OF THE PERIOD.  MODELS BEGIN IN GOOD AGREEMENT
WITH ECMWF AND GFS SHOWING DEEP LOW PRESSURE NEAR LAKE SUPERIOR WITH
A RATHER POTENT COLD FRONT MOVING THROUGH THE AREA.  SOME
DIFFERENCES DO SHOW UP WITH FRONTAL TIMING WITH THE GFS AHEAD OF THE
ECMWF BY A FEW HUNDRED MILES.  MOISTURE PROGS ARE SIMILAR WITH BOTH
MODELS SHOWING A PRONOUNCED DRY SLOT HOWEVER TIMING DIFFERENCES
HAVE THE GFS DRY SLOT OVER THE AREA WHILE THE ECMWF STILL HAS
MOISTURE OVER THE AREA AT 12Z.  WILL SIDE MORE TOWARD THE ECMWF HERE
AND CONTINUE WITH CHANCE POPS FOR RAIN WEDNESDAY MORNING.  SMALL
CHANCE OF LINGERING PRECIP IN THE AFTERNOON BUT IF IT OCCURS WOULD
LIKELY BE SNOW ACROSS THE NORTHEAST SO AGAIN...NO CHANGE TO CURRENT
FORECAST. THURSDAY THROUGH SATURDAY MODELS SHOW THE LARGE SURFACE
HIGH BEHIND THE SYSTEM MOVING OVER THE OHIO VALLEY.  WILL CONTINUE A
SMALL CHANCE OF LAKE EFFECT SNOW SHOWERS ACROSS THE NORTHEAST
WEDNESDAY NIGHT BUT WILL THEN KEEP FORECAST DRY THROUGH THE
REMAINDER OF THE PERIOD.  TEMPERATURES CLOSE TO SEASONAL NORMS.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD IFR/LIFR ACROSS THE AREA IN RAIN AND LOW CIGS. EXPECT
CONDITIONS ACROSS MUCH OF THE AREA TO IMPROVE TO MVFR BY 18Z AS
WARM FRONT LIFT NORTH FROM THROUGH NORTHERN OHIO. COULD SEE AREAS
OF IFR HOWEVER AT LEAST THROUGH 00Z. COLD FRONT WILL MOVE FROM
WEST TO EAST BEGINNING JUST AFTER 00Z. WINDS WILL INCREASE FROM
THE WSW TO 15 TO 20 KTS AND GUST TO 25 TO 30KTS IN COLD ADVECTION.

OUTLOOK...MVFR CEILINGS ARE EXPECTED TO CONTINUE INTO MONDAY. VFR
TUESDAY ALTHOUGH SHOWERS AND MVFR CONDITIONS WILL LIKELY RETURN BY
TUESDAY NIGHT AND REMAIN INTO WEDNESDAY. THURSDAY HIGH PRESSURE
AND VFR CONDITIONS EXPECTED.

&&

.MARINE...
COLD FRONT NOW SOUTH OF THE LAKE AND EXTENDING WEST TO EAST ACROSS
CENTRAL OHIO WILL MOVE BACK NORTH ONTO THE WESTERN OR CENTRAL BASIN
LATE TODAY AS LOW PRESSURE MOVES TO SOUTHERN LOWER MICHIGAN.  THE
LOW WILL CONTINUE EAST ON A TRACK NORTH OF THE LAKE TONIGHT AND
SWEEP THE LAKE FOLLOWED QUICKLY BY A COLD FRONT.  SOUTHWEST WINDS
WILL INCREASE TONIGHT TO 30 KNOTS BEHIND THE COLD FRONT. WILL HAVE
TO MONITOR ABOUT THE POTENTIAL FOR A GALE. MONDAY AND MONDAY NIGHT
WINDS WILL DIMINISH TO THE 10 TO 20 KNOT RANGE AS HIGH PRESSURE
EXTENDS ONTO THE LAKE FROM THE NORTH. SOUTH TO SOUTHWEST WINDS
WILL INCREASE TUESDAY NIGHT TO 15 TO 25 KNOTS AS DEEP LOW PRESSURE
APPROACHES FROM THE WEST. EXPECT WINDS TO INCREASE FURTHER TO 30
KNOTS WEDNESDAY LASTING MUCH OF THE DAY. THURSDAY WINDS WILL TURN
NORTHWEST AND DIMINISH TO 10 TO 20 KNOTS BEHIND THE SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>010-017>023-
     027>033-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...KUBINA
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK/KUBINA
MARINE...KIELTYKA/TK
Hazardous weather outlook, Mar 8, 9:49 AM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
949 AM EDT SUN MAR 8 2009

OHZ003-006>010-017>023-027>033-036>038-047-091400-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
949 AM EDT SUN MAR 8 2009

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE FOR SEVERE THUNDERSTORMS IN NORTHWEST AND NORTH CENTRAL
OHIO THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. THE MAIN
SEVERE WEATHER THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ011>014-089-PAZ001>003-091400-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
949 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL RAIN SHOWERS WILL CONTINUE INTO TONIGHT AS A FRONT
MOVES SLOWLY ACROSS THE AREA. THIS MAY LEAD TO FLOODING OF
CREEKS...STREAMS AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-091400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
949 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:38 AM EDTAreal Flood WarningCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood22 hr
Mar 8, 11:57 AM EDTRiver Flood WarningCLEHancock69 hr
Mar 8, 12:02 PM EDTRiver Flood WarningCLEErie, Huron30 hr
Mar 8, 1:48 PM EDTAreal Flood AdvisoryCLEErie, Huron, Lorain, Medina8 hr
Mar 8, 2:25 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood5 days
Mar 8, 2:57 PM EDTRiver Flood WarningCLELorain67 hr
Mar 8, 3:15 PM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more18 hr
Mar 8, 3:16 PM EDTGale WarningCLE18 hr
Mar 8, 3:49 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit6 hr
Mar 8, 5:46 PM EDTRiver Flood WarningCLECuyahoga24 hr
Mar 8, 6:34 PM EDTRiver Flood WarningCLEMahoning46 hr
Mar 8, 6:55 PM EDTTornado WarningCLELucas, Wood50 min
Mar 8, 7:27 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow41 min

Nearby

Areal Flood Warnings in Ohio, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.